MAUDE Adverse Event Report: TIDI PRODUCTS LLC QUICK-RELEASE TWICE-AS-TOUGH CUFFS; RESTRAINT, PROTECTIVE

TIDI PRODUCTS LLC QUICK-RELEASE TWICE-AS-TOUGH CUFFS; RESTRAINT, PROTECTIVE
Model Number 2790Q
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 customer confirmed the product will not be returning for analysis.Therefore, this event is reported based on the information provided by the customer.The product lot number was not provided, therefore, a review of the device history record could not be performed.A review of the complaint database revealed some potential causes from similar issues reported and evaluated.Of those returned, excessive force, misuse of the device, and small voids / holes have been found in the buckles.Being that the unit was used on a combative patient the likely cause was excessive force that caused the buckle to break.The instructions for use contraindications state; do not use this device with someone who has continued highly aggressive or combative behavior, self-destructive behavior, or deemed to be an immediate risk to others or to self.Instructions for use (ifu) were reviewed and found to provide adequate instructions and warnings for safe and effective use of the device.Warnings state: before each use, check cuffs and straps for cracks, tears, and/or excessive wear or stretch, broken buckles or locks, and/or that hook-and-loop adheres securely as these may allow patient to remove cuff.Discard if device is damaged or if unable to lock.Additional or different body or limb restraints may be needed: 1.If the patient pulls violently against the bed straps.2.To reduce the risk of the patient getting access to the line/wound/tube site.3.To prevent the patient from flailing or bucking up and down and causing self-injury.At this time there is no evidence that a manufacturing non-conformity contributed to the reported complaint.Therefore, no corrective or preventative actions are necessary.All complaints are trended and reviewed by management on a monthly basis.As part of this monthly review, any excursion above the control limits for this failure mode will be assessed, documented and acted upon as warranted.(b)(4) / manufacturer reference file (b)(4).
 
Event or Problem Description
Reported via fda (b)(4).Complaint description: wrist restraint was borrowed from one of our other inpatient user facilities.During attempt to apply restraints to a combative patient, staff were trying to secure the restraint to the bed when the plastic snap on the wrist restraint broke and made the restraint unusable.A new restraint was applied to the patient's wrist.Per nursing leadership review, the restraints were applied correctly and additional restrain education is being provided.The triangles on the norix platform bed were not being utilized during the above event.Product is not available for return.

Brand Name
QUICK-RELEASE TWICE-AS-TOUGH CUFFS
Common Device Name
RESTRAINT, PROTECTIVE
Manufacturer (Section D)
TIDI PRODUCTS LLC
570 enterprise drive
neenah WI 54956
Manufacturer Contact
chris rahn
570 enterprise drive
neenah, WI 54956
9207514300
MDR Report Key20785533
Report Number2182318-2024-00159
Device Sequence Number12025141
Product Code FMQ
UDI-Device Identifier10190676003379
UDI-Public10190676003379
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number2790Q
Device Catalogue Number2790Q
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Initial Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age35 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American